Alert archive / Iowa / River Flood Warnings in 2017
River Flood Warning 3, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this river flood warning at Feb 13, 2017, 11:21 AM CST for Buena Vista County, Clay County, Iowa. It took effect at Feb 15, 2017, 12:00 AM CST. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2017, 11:21 AM CST (17:21 UTC)
- In effect from
- Feb 15, 2017, 12:00 AM CST
- Expired
- Feb 18, 2017, 12:00 AM CST
- In force
- 3 days
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Buena Vista County, IA, Clay County, IA
The radar
The Sioux Falls radar (KFSD), 143 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Little Sioux River at Linn Grove (LNNI4). The gauge peaked at 17.64 ft at Feb 16, 2017, 3:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 20 ft
- Major stage
- 22.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06605850, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
060
WGUS43 KFSD 131721
FLWFSD
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Sioux Falls SD
1121 AM CST MON FEB 13 2017
...The National Weather Service in Sioux Falls has issued a flood
warning for the following rivers in Iowa...
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC021-041-142121-
/O.NEW.KFSD.FL.W.0003.170215T0600Z-170218T0600Z/
/LNNI4.1.ER.170215T0600Z.170215T1800Z.170217T0600Z.NO/
1121 AM CST MON FEB 13 2017
The National Weather Service in Sioux Falls has issued a
* Flood Warning for
The Little Sioux River At Linn Grove.
* from late Tuesday night to late Friday night.
* At 11AM Monday the stage was 17.3 feet.
* Minor flooding is forecast.
* Flood stage is 18.0 feet.
* Forecast...The river will crest near 18.2 feet on Wednesday.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast
Stage Stage Time Stage Time
LITTLE SIOUX RIVER
LNNI4 18.0 17.29 Mon 11 AM 18.2 Wed 12 PM
MG2 follow-up statements
813
WGUS83 KFSD 141519
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
919 AM CST TUE FEB 14 2017
...The Flood Warning continues for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-151919-
/O.EXT.KFSD.FL.W.0002.000000T0000Z-170216T2100Z/
/SPWI4.1.ER.170213T1012Z.170214T0600Z.170215T2100Z.NO/
919 AM CST TUE FEB 14 2017
The Flood Warning continues for
The Little Sioux River At Spencer.
* until Thursday afternoon.
* At 07AM Tuesday the stage was 10.6 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river rose above flood stage on Monday
February 13.
* Forecast...The river is just past crest now and will continue to
fall to below flood stage by Wednesday February 15.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-151919-
/O.EXT.KFSD.FL.W.0003.170215T1800Z-170219T0600Z/
/LNNI4.1.ER.170215T1800Z.170215T1800Z.170218T0600Z.NO/
919 AM CST TUE FEB 14 2017
...Flood Warning extended until Sunday February 19...
The Flood Warning continues for
The Little Sioux River At Linn Grove.
* from Wednesday afternoon to late Saturday night.
* At 09AM Tuesday the stage was 17.5 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to near flood stage
on Wednesday February 15.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
SPWI4 10.0 10.58 Tue 7 AM 10.7 Tue Feb 14
LNNI4 18.0 17.51 Tue 9 AM 18.0 Wed 12 PM
MG211
WGUS83 KFSD 151510
FLSFSD
Flood Statement
National Weather Service Sioux Falls SD
910 AM CST WED FEB 15 2017
...The Flood Warning is cancelled for the following rivers in Iowa...
Little Sioux River At Spencer
Little Sioux River At Linn Grove
.The following river forecasts include forecast precipitation through
tonight. Any additional future rains could affect the crest
forecasts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...Do not drive cars through flooded areas. the water
depth and road condition may be unsafe.
Additional information is available at
http://water.weather.gov/ahps2/index.php?wfo=fsd
Stay tuned for further updates by listening to NOAA weather radio...
or your local radio and TV stations.
The next scheduled statement will be issued tomorrow morning.
&&
IAC041-151540-
/O.CAN.KFSD.FL.W.0002.000000T0000Z-170216T2100Z/
/SPWI4.1.ER.170213T1012Z.170214T0600Z.170215T0730Z.NO/
910 AM CST WED FEB 15 2017
The Flood Warning is cancelled for
The Little Sioux River At Spencer.
* At 08AM Wednesday the stage was 9.8 feet.
* Flood stage is 10.0 feet.
* Recent activity...The river fell below flood stage on Wednesday
February 15.
* Forecast...The river will continue to fall to 9.6 feet by 6 AM
Thursday.
* At stages near 10.0 feet...The right bank overflows, and minor
flooding of the Spencer city park and some rural agricultural areas
begins.
&&
LAT...LON 4315 9518 4315 9512 4315 9505 4299 9503
4302 9510 4310 9510
$$
IAC021-041-151540-
/O.CAN.KFSD.FL.W.0003.000000T0000Z-170219T0600Z/
/LNNI4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
910 AM CST WED FEB 15 2017
The Flood Warning is cancelled for
The Little Sioux River At Linn Grove.
* At 09AM Wednesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Forecast...The river will crest below flood stage at 17.7 feet
on Thursday February 16.
* At stages near 18.5 feet...The city park in Sioux Rapids is
flooded.
&&
LAT...LON 4302 9510 4299 9503 4287 9512 4288 9536
4296 9543 4293 9520
$$
&&
Location Flood Latest Observed Maximum Forecast Recent Observed
Stage Stage Time Stage Time Crest Time
LITTLE SIOUX RIVER
SPWI4 10.0 9.75 Wed 8 AM 10.7 Tue Feb 14
LNNI4 18.0 17.60 Wed 9 AM 17.7 Thu 6 AM
MGWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this river flood warning went out at Feb 13, 5:04 AM CST, 6 hours 17 minutes earlier.
Area forecast discussion, Feb 13, 5:04 AM CST, 6 hours 17 minutes before
Area Forecast Discussion National Weather Service Sioux Falls SD 504 AM CST Mon Feb 13 2017 .SHORT TERM...(Today and Tonight) Issued at 257 AM CST Mon Feb 13 2017 A surface trough will slide across the region today, with southwesterly winds early in the day transitioning to west/northwesterly by afternoon with the passage of the trough. Will see winds pick up in the mid afternoon as the gradient tightens up a bit and mixed layer winds increase, then taper down through the late afternoon as the gradient relaxes. It will be another very mild day for this time of year, with highs in the mid 40s through the western and central Highway 14 corridor, to lower 50s along the Missouri River Valley. Northwesterly winds of around 10 kts will persist tonight, keeping temperatures up a bit in spite of cold air advection, and looking at lows in the mid and upper 20s. .LONG TERM...(Tuesday through Sunday) Issued at 257 AM CST Mon Feb 13 2017 Pleasantly warm weather and continued dry conditions are expected in the mid and long range. The main focus has been on temperatures, and specifically adjusting warmer than the blend. Large upper level ridge over the Intermountain West today will gradually expand eastward into the Plains through Thursday. For Tuesday, flow will remain northerly, with breezy northwest surface winds tapping into cooler air and allowing the coolest day of the upcoming week. Still, with mostly sunny to partly cloudy skies, very little snowpack, and an altogether not very cool airmass in place, highs will still be above normal. Highs should manage the upper 30s to mid 40s. Return flow arrives on Wednesday, marking the beginning of the upcoming warming trend. By Thursday, westerly winds and strong warming aloft will further improve highs into the 50s to near 60. Friday will be the warmest day of the period as 925 mb temperatures surge to 8 to 13C. As previously mentioned, the SuperBlend continues to be much too cold mid to late week, so have further nudged towards the warmest guidance Wed through Fri, using the ECMWF. This should give us highs in the upper 50s to mid 60s. Lows were also warmed slightly. Upper ridge flattens and heads east Friday Night, while a deep trough digs into southern California and Arizona. With a southwesterly flow, clouds will be on the increase Saturday, which should limit some of our warming potential. By Sunday, the forecast becomes more uncertain regarding the track and timing of the California trough. Both the GFS and ECWMF hint at rain chances moving into the Plains on Sunday night into Monday, but with temperatures still quite warm for the season, rain would be the main threat. && .AVIATION...(For the 12Z TAFS through 12Z Tuesday morning) Issued at 503 AM CST Mon Feb 13 2017 VFR conditions expected through the TAF period. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. IA...None. NE...None. && SHORT TERM...JM LONG TERM... AVIATION...JM
Hazardous weather outlook, Feb 13, 3:51 AM CST, 7 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Sioux Falls SD 351 AM CST Mon Feb 13 2017 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-141000- Lyon IA-Osceola-Dickinson-Sioux-O'Brien-Clay IA-Plymouth-Cherokee- Buena Vista-Woodbury-Ida-Lincoln MN-Lyon MN-Murray-Cottonwood- Nobles-Jackson-Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury- Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora- Davison-Hanson-McCook-Minnehaha-Charles Mix-Douglas-Hutchinson- Turner-Lincoln SD-Bon Homme-Yankton-Clay SD-Union- 351 AM CST Mon Feb 13 2017 This Hazardous Weather Outlook is for portions of northwest Iowa, west central Iowa, southwest Minnesota, northeast Nebraska, central South Dakota, east central South Dakota, south central South Dakota, and southeast South Dakota. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 12, 6:54 PM CST | River Flood Warning | FSD | Clay | 65 hr |
| Feb 13, 7:16 AM CST | River Flood Warning | FSD | Clay | 59 hr |
Nearby
River Flood Warnings in Iowa, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.